Alert archive / Washington / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jun 27, 2019, 1:59 PM PDT for Chelan County, Washington. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 1:59 PM PDT (20:59 UTC)
- Expired
- Jun 27, 2019, 4:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Chelan County, WA
The radar
The Seattle radar (KATX), 166 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.0 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
488
WGUS56 KOTX 272059
FFWOTX
WAC007-272300-
/O.NEW.KOTX.FF.W.0003.190627T2059Z-190627T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
159 PM PDT Thu Jun 27 2019
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
Central Chelan County in north central Washington...
* Until 400 PM PDT.
* At 153 PM PDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the Entiat River Valley,
including the Mad river and surrounding ridges. Flash flooding is
expected.
* Some locations that will experience flooding include...
25 Mile Creek State Park, Ramona Park Campground, Pine Flat
Campground, Fox Creek Campground, Ardenvoir, Lake Chelan State Park
and Grouse Mountain Campground.
Excessive rainfall over the burn scar will result in debris flow
moving through the Cougar Creek burn area and the First Creek burn
scar area. The debris flow can consist of rock, mud, vegetation and
other loose materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks and roads is likely. The heavy rains will likely trigger
rockslides, mudslides and debris flows in steep terrain, especially
in and around these areas.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
The affected areas are in and below Cougar Creek Fire burn scar above
Madd River Road at Ardenvoir. This also includes Pine Flats
Campground. High intensity rainfall on the burned area may cause
flash flooding, mud slides and rock slides. Campers, hikers and
motorists in and below the Cougar Creek Fire burned area should take
immediate precautions to protect life and property.
The affected areas are in and below First Creek Fire burn scar above
South Lakeshore Road along Lake Chelan. High intensity rainfall on
the burned areas may cause flash flooding, debris flows, mud slides
and rock slides. Residents and motorists in and below the First Creek
Fire burn scar should take immediate precautions to protect life and
property.
&&
LAT...LON 4755 12029 4762 12055 4777 12065 4790 12058
4802 12036 4798 12021 4788 12020 4783 12017
4773 12023
$$
RF2 follow-up statements
283
WGUS76 KOTX 272138
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
238 PM PDT Thu Jun 27 2019
WAC007-272300-
/O.CON.KOTX.FF.W.0003.000000T0000Z-190627T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chelan WA-
238 PM PDT Thu Jun 27 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR
CENTRAL CHELAN COUNTY...
At 234 PM PDT, gauge reports indicated thunderstorms were producing
heavy rain over the warned area. Flash flooding is expected. Hourly
rainfall amounts of 0.25 to 0.40 inch has been reported across the
area, including near the Cougar Creek burn scar on the Mad River and
the First Creek burn scar near Lake Chelan.
Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.
Some locations that will experience flooding include...
25 Mile Creek State Park, Ramona Park Campground, Pine Flat
Campground, Fox Creek Campground, Ardenvoir, Lake Chelan State Park
and Grouse Mountain Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks and roads is likely. The heavy rains will likely trigger
rockslides, mudslides and debris flows in steep terrain, especially
in and around these areas.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4755 12029 4762 12055 4777 12065 4790 12058
4802 12036 4798 12021 4788 12020 4783 12017
4773 12023
$$
RF644
WGUS76 KOTX 272259
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
359 PM PDT Thu Jun 27 2019
WAC007-272308-
/O.EXP.KOTX.FF.W.0003.000000T0000Z-190627T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chelan WA-
359 PM PDT Thu Jun 27 2019
...THE FLASH FLOOD WARNING FOR CENTRAL CHELAN COUNTY WILL EXPIRE AT
400 PM PDT...
The heavy rain has ended over the Entiat River Valley, including the
Mad River area. Additional flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4755 12029 4762 12055 4777 12065 4790 12058
4802 12036 4798 12021 4788 12020 4783 12017
4773 12023
$$
RFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 11:20 AM PDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 27, 11:20 AM PDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1120 AM PDT Thu Jun 27 2019 .SYNOPSIS... Scattered showers and thunderstorms are expected to linger Thursday into Friday before a brief warming and drying trend arrives over the weekend aside for lingering mountain showers. A return to cooler and unsettled weather is forecast for early next week. && .DISCUSSION... Morning update: regional satellite and surrounding radars indicate a fair amount of convection. The primary upper low is centered around the western WA/OR border and impulses are pivoting around it. The two primary impulses are near the Canadian border and around south-central WA, coming onto the Ellensburg/Yakima /Tri-Cities area. Some of the more robust activity is found just ahead of that and it is expected to lift north-northeastward through today. Smattering of showers and isolated thunderstorm are found between the two features, over the Columbia Basin. I lowered afternoon highs and expanded shower/thunderstorm chances a little more but not by much. Still expecting the most around the Cascades and northern mountains and also over the southeast CWA. /Cote' && .AVIATION... 18Z TAFS: Unstable but cool, moist airmass over the region will provide a threat of isolated to scattered rain showers and embedded thunderstorms. The highest threat of thunderstorms will be found near EAT/PUW/LWS/COE with more limited threat elsewhere. The threat will be highest through sunset, save for near PUW/LWS where the risk may linger a bit longer. Expect local MVFR conditions, but predominately VFR conditions. Overnight/early Friday there will be some threat of low clouds/patchy fog in the sheltered valleys mostly away from TAF sites, but some MVFR low clouds cannot be ruled out briefly near PUW/COE/SFF Friday morning, but confidence is low. /Cote' && .PRELIMINARY POINT TEMPS/POPS... Spokane 68 46 72 47 76 50 / 20 20 10 0 0 0 Coeur d'Alene 66 47 72 47 75 49 / 30 30 10 10 0 0 Pullman 65 44 69 45 74 48 / 20 30 10 10 0 0 Lewiston 72 51 76 53 80 56 / 50 40 20 20 10 10 Colville 73 38 77 38 80 40 / 60 50 40 20 0 0 Sandpoint 66 46 70 45 72 47 / 70 40 30 20 0 0 Kellogg 66 48 70 49 72 52 / 30 40 10 10 0 0 Moses Lake 74 48 77 49 81 52 / 30 10 10 0 0 0 Wenatchee 69 52 73 52 77 57 / 60 20 20 10 10 10 Omak 71 49 73 48 77 52 / 70 50 50 20 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 27, 1:50 AM PDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 150 AM PDT Thu Jun 27 2019 IDZ001>004-026-027-WAZ031>038-041>044-280900- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 150 AM PDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 27, 1:33 PM PDT, 26 minutes before
Special Weather Statement National Weather Service Spokane WA 133 PM PDT Thu Jun 27 2019 IDZ001-004-272115- Central Panhandle Mountains ID-Northern Panhandle ID- 133 PM PDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BONNER AND NORTHEASTERN KOOTENAI COUNTIES UNTIL 215 PM PDT... At 132 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Clark Fork, or 14 miles southeast of Sandpoint, moving north at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sandpoint, Ponderay, Kootenai, East Hope, Hope and Granite. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If on or near Lake Pend Oreille, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4807 11628 4788 11650 4838 11658 4839 11623 TIME...MOT...LOC 2032Z 181DEG 24KT 4811 11638 SB
Local storm report, Jun 27, 1:51 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
151 PM PDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM FLASH FLOOD WENATCHEE 47.42N 120.32W
06/27/2019 CHELAN WA TRAINED SPOTTER
MANHOLE COVERS ARE BEING BLOWN OFF WITH UP A
FOOT OF WATER COMING OUT OF THE SEWERS.
LOCATED NEAR MILLER AND WASHINGTON STREET.
SMALL HAIL AND MODERATE RAIN AT THE TIME OF
THE REPORT.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:34 PM PDT | Special Weather Statement | OTX | Grant | 41 min |
| Jun 26, 7:14 PM PDT | Areal Flood Advisory | OTX | Adams, Grant | 2 hr |
| Jun 26, 7:35 PM PDT | Special Weather Statement | OTX | Grant | 40 min |
| Jun 26, 9:18 PM PDT | Special Weather Statement | OTX | Garfield | 27 min |
| Jun 26, 9:35 PM PDT | Areal Flood Advisory | OTX | Chelan | 3 hr |
| Jun 26, 9:51 PM PDT | Areal Flood Advisory | OTX | Okanogan | 3 hr |
| Jun 27, 1:17 PM PDT | Flash Flood Warning | OTX | Chelan | 118 min |
| Jun 27, 3:12 PM PDT | Flash Flood Warning | OTX | Chelan, Okanogan | 81 min |
Nearby
Flash Flood Warnings in Washington, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.